Advertisement

Solvability of second-order coupled systems on the half-line

  • Feliz MinhósEmail author
  • Robert de Sousa
Article
  • 14 Downloads

Abstract

In this work, we consider a second-order coupled system of differential equations in semiinfinite intervals. The arguments apply the fixed point theory, Green’s functions technique, L1-Carathéodory functions theory, a truncation technique, and Schauder’s fixed point theorem. The technique used consists in application of a Nagumo-type growth condition to nonlinearities and the concept of equiconvergence for recovering the compactness of the associated operators. In the last section, we present an example.

Keywords

coupled systems truncation technique L1-Carathéodory functions Green’s functions equiconvergence at infinity Schauder’s fixed-point theorem unbounded intervals 

MSC

34B15 34B27 34L30 92B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

References

  1. 1.
    R. Agarwal and D. O’Regan, Infinite Interval Problems for Differential, Difference and Integral Equations, Kluwer, Glasgow, 2001.CrossRefzbMATHGoogle Scholar
  2. 2.
    C. Bai and J. Fang, On positive solutions of boundary value problems for second-order functional differential equations on infinite intervals, J. Math. Anal. Appl., 282:711–731, 2003.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    A. Bassett, A. Krause, and R. Gorder, Continuous dispersal in a model of predator–prey-subsidy population dynamics, Ecol. Model., 354:115–122, 2017.CrossRefGoogle Scholar
  4. 4.
    J. Baxley, Existence and uniqueness for nonlinear boundary value problems on infinite intervals, J. Math. Anal. Appl., 147:122–133, 1990.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    A. Cabada, J. Fialho, and F.Minhós, Non ordered lower and upper solutions to fourth order functional BVP, Discrete Contin. Dyn. Syst., pp. 209–218, 2011.Google Scholar
  6. 6.
    H. Curtis, Orbital Mechanics for Engineering Students, Butterworth-Heinemann, Oxford, 2005.Google Scholar
  7. 7.
    P. Eloe, E. Kaufmann, and C. Tisdell, Existence of solutions for second-order differential equations and systems on infinite intervals, Electron. J. Differ. Equ., 2009:94, 2009.MathSciNetGoogle Scholar
  8. 8.
    P. Fife, Boundary and interior transition layer phenomena for pairs of second-order differential equations, J. Math. Anal. Appl., 54:497–521, 1976.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    G. Guseinov and I. Yaslan, Boundary value problems for second order nonlinear differential equations on infinite intervals, J. Math. Anal. Appl., 290:620–638, 2004.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    H. Lian, H. Pang, and W. Ge, Triple positive solutions for boundary value problems on infinite intervals, Nonlinear Anal., Theory Methods Appl., 67:2199–2207, 2007.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    H. Lian, H. Pang, and W. Ge, Solvability for second-order three-point boundary value problems at resonance on a half-line, J. Math. Anal. Appl., 337:1171–1181, 2008.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    H. Lian, P. Wang, and W. Ge, Unbounded upper and lower solutions method for Sturm–Liouville boundary value problem on infinite intervals, Nonlinear Anal., Theory Methods Appl., 70:2627–2633, 2009.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Y. Liu, Existence of solutions of boundary value problems for coupled singular differential equations on whole line with impulses, Mediterr. J. Math., 12:697–716, 2015.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    M. Meehan and D. O’Regan, Multiple nonnegative solutions of nonlinear integral equations on compact and semiinfinite intervals, Appl. Anal., 74:413–427, 2000.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    F. Minhós and H. Carrasco, Solvability of higher-order BVPs in the half-line with unbounded nonlinearities, Discrete Contin. Dyn. Syst., 2015(Suppl.):841–850, 2015.Google Scholar
  16. 16.
    F. Minhós and R. de Sousa, Existence of solution for functional coupled systems with full nonlinear terms and applications to a coupled mass-spring model, Differ. Equ. Appl., 9(4):433–452, 2017.MathSciNetzbMATHGoogle Scholar
  17. 17.
    F. Minhós and R. de Sousa, On the solvability of third-order three points systems of differential equations with dependence on the first derivatives, Bull. Braz. Math. Soc. (N.S.), 48:485–503, 2017.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    T. Moussaqui and R. Precup, Multiple nonnegative solutions of nonlinear integral equations on compact and semiinfinite intervals, Appl. Anal., 74:413–427, 2000.MathSciNetCrossRefGoogle Scholar
  19. 19.
    W. Schiesser, Method of Lines PDE Analysis in Biomedical Science and Engineering, JohnWiley & Sons, Hoboken, NJ, 2016.CrossRefzbMATHGoogle Scholar
  20. 20.
    L. Shen and R. Gorder, Predator–prey–subsidy population dynamics on stepping-stone domains, J. Theor. Biol., 420:241–258, 2017.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    P. Torres, Mathematical Models with Singularities, Atlantis Press, Paris, 2015.CrossRefzbMATHGoogle Scholar
  22. 22.
    X. Wang and Y. Wang, Novel dynamics of a predator–prey system with harvesting of the predator guided by its population, Appl. Math. Modelling, 42:636–654, 2017.MathSciNetCrossRefGoogle Scholar
  23. 23.
    B. Yan and Y. Liu, Unbounded solutions of the singular boundary value problems for second order differential equations on the half-line, Appl. Math. Comput., 147:629–644, 2004.MathSciNetzbMATHGoogle Scholar
  24. 24.
    B. Yan, D. O’Regan, and R. Agarwal, Unbounded solutions for singular boundary value problems on the semi-infinite interval: Upper and lower solutions and multiplicity, J. Comput. Appl. Math., 197:365–386, 2006.MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    E. Zeidler, Nonlinear Functional Analysis and Its Applications. I: Fixed-Point Theorems, Springer, New York, 1986.CrossRefzbMATHGoogle Scholar
  26. 26.
    T. Zhang and Y. Jin, Traveling waves for a reaction–diffusion–advection predator–prey model, Nonlinear Anal., Real World Appl., 36:203–232, 2017.MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    D. Zill and M. Cullen, Differential Equations with Boundary-Value Problems, 7nd ed., Brooks Cole, Pacific Grove, CA, 2008.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de Matemática, Escola de Ciências e Tecnologia, Centro de Investigação em Matemática e Aplicações, Instituto de Investigação e Formação AvançadaUniversidade de ÉvoraÉvoraPortugal
  2. 2.Faculdade de Ciências e Tecnologia, Núcleo de Matemática e AplicaçõesUniversidade de Cabo VerdePraiaCabo Verde

Personalised recommendations